Louisiana, 2017Flash Flooding and Hail in Louisiana, May 3, 2017
May 3, 2017 · NWS LCH · 35 events in 15 counties and zones
Less than a week after a flooding event in South Louisiana another wet period unfolded over the region. A strong short wave moved east across Texas while a warm front slowly moved north from the gulf.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Less than a week after a flooding event in South Louisiana another wet period unfolded over the region. A strong short wave moved east across Texas while a warm front slowly moved north from the gulf. Numerous strong storms developed over the region. Heavy rainfall also occurred on already saturated soil.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 3, 5:33 AM CST, 50 minutes earlier.
Area forecast discussion, May 3, 5:33 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 AM CDT Wed May 3 2017
.AVIATION...
Ongoing thunderstorms will continue to develop and expand in
coverage throughout the morning. Thunderstorms are expected to
become prevailing at most of the area TAF sites by this
afternoon. A squall line with strong winds...heavy rainfall...and
possibly hail is expected to move from NW to SE across the region
late this afternoon into this evening. The squall line is forecast
to clear AEX/BPT/LCH by 06Z tonight and LFT/ARA by 09Z. Behind the
front winds will shift to the NW and remain elevated through the
night.
&&
.PREV DISCUSSION... /issued 434 AM CDT Wed May 3 2017/
DISCUSSION...
Rapid changes with deteriorating weather conditions expected
today. Severe thunderstorms possible, heavy rains leading to
additional flooding, strong south to southeast winds inland and
offshore with small craft advisories in effect, along with minor
tidal coastal flooding possible.
First wave of convection expected to ramp up significantly across
Southeast Texas around daybreak, with significant moisture and
lift allowing thunderstorms to spread across the remainder of the
region later this morning and afternoon. Reasoning: Significant
mid/upper level shortwave moving through the southern U.S. will
allow for surface low pressure to move East Texas and Louisiana
followed by a strong cold front for early May. The frontal passage
will likely result in a significant squall line either just ahead
or along the frontal passage later this evening, exiting from
northwest to southeast late this evening into early Thursday
morning. A quick summary of the hazards expected today include:
Severe weather threat:
SPC has upgraded entire area to an Enhanced Risk, with large hail
possible and damaging winds the primary severe weather threat.
Flash Flood Watch:
Moderate risk of excessive rainfall today with rain amounts of 3
to 6 inches are expected across Southern Louisiana, with isolated
amounts exceeding 8 inches possible. Elsewhere slight risk of
excessive rainfall with rain amounts of 2 to 3 inches are expected
with isolated amounts exceeding 5 inches possible across
Southeast Texas and Central Louisiana.
Coastal Flood Advisory:
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. The increased onshore flow will lead to elevated tides of
1.5 to 2.0 feet above predicted levels this afternoon and evening.
This will result in tidal levels between 3.3 - 3.8 feet MLLW later
this afternoon and evening.
Once the front passes, the precipitation will come to an end, with
cooler than normal temperatures expected though Saturday. A
warming trend with no precipitation is expected Sunday through
Tuesday.
DML
MARINE...
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. The increased onshore flow will lead to elevated tides
of 1.5 to 2.0 feet above predicted levels this afternoon and
evening. Abundant moisture and lift along and ahead of the front
will bring increasing shower and thunderstorms today, with the
strongest storms expected with the frontal passage later this
evening into Thursday morning. Moderate to strong offshore flow is
expected Thursday through early Friday as high pressure builds
over the region. For the increased winds today and post frontal
overnight, issued Small Craft Advisories for all marine zones,
tapering off Thursday evening for the lakes/bays into the
overnight hours Friday morning for the remaining zones.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 54 71 51 / 100 100 10 0
LCH 79 58 74 54 / 100 100 10 0
LFT 80 59 74 54 / 100 100 10 0
BPT 81 57 75 54 / 100 100 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 10 AM CDT this morning through Thursday
morning for LAZ027>033-041>045-052>055-073-074.
Coastal Flood Advisory from 10 AM this morning to 1 AM CDT
Thursday for LAZ073-074.
Wind Advisory from 7 PM this evening to 1 AM CDT Thursday for
LAZ044-045-052>055-073-074.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ028-029-031>033-041>043.
Coastal Flood Advisory from 1 PM this afternoon to 4 AM CDT
Thursday for LAZ052>054.
TX...Flash Flood Watch from 10 AM CDT this morning through Thursday
morning for TXZ180-201-215-216-259>262.
Coastal Flood Advisory from 10 AM this morning to 1 AM CDT
Thursday for TXZ215-216.
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ215-216.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ470-472-475.
Small Craft Exercise Caution from Thursday evening through
Friday morning for GMZ470-472-475.
Small Craft Advisory from 7 AM to 4 PM CDT Thursday for GMZ430-
432-435.
Small Craft Exercise Caution through Thursday morning for GMZ430-
432-435.
Small Craft Advisory until 1 AM CDT Friday for GMZ450-452-455.
&&
AVIATION...26Hazardous weather outlook, May 3, 4:15 AM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
515 AM CDT Wed May 3 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
515 AM CDT Wed May 3 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Today and Tonight
Rapid changes with deteriorating weather conditions expected
today. The Storm Prediction Center has entire area with an Enhanced
Risk of severe thunderstorms, with large hail possible and
damaging winds the primary severe weather threat.
Moderate risk of excessive rainfall today with rain amounts of 3
to 6 inches are expected across Southern Louisiana, with isolated
amounts exceeding 8 inches possible. Elsewhere slight risk of
excessive rainfall with rain amounts of 2 to 3 inches are expected
with isolated amounts exceeding 5 inches possible across
Southeast Texas and Central Louisiana.
Elevated south to southeasterly winds will lead to elevated tides
of 1.5 to 2.0 feet above predicted levels this afternoon and
evening. This will result in tidal levels between 3.3 - 3.8 feet
MLLW later this afternoon and evening along coastal Southern
Louisiana and Southeast Texas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Precipitation expected to end once the cold front passes, with
cooler than normal temperatures expected though Saturday. A
warming trend with no precipitation is expected Sunday through
Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation likely needed later this morning through the
evening hours.
GMZ430-432-435-450-452-455-470-472-475-041100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
515 AM CDT Wed May 3 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Today and Tonight
South to southeasterly winds will continue strengthening today
ahead of the next cold front this evening and early Thursday
morning. Moderate to strong offshore flow is expected behind the
cold front. Small craft advisories are in effect for all marine
zones.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Moderate to strong offshore flow will continue behind the cold
front on Thursday, subsiding on Friday. Small craft advisories
will continue into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation likely needed later this morning through the
evening hours.
In the hours before
Special weather statement, May 3, 5:20 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 AM CDT WED MAY 3 2017
TXZ180-201-215-216-259>262-031215-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
620 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
TYLER...SOUTHWESTERN NEWTON...HARDIN...NORTHWESTERN ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL 715 AM CDT...
At 620 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thicket to near Rose City. Movement was
northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Woodville, Kirbyville, Kountze,
Colmesneil, Chester, Evadale, Warren, Town Bluff, Thicket, Saratoga,
Call, Fred, Wildwood, Mauriceville, Buna and Bevil Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3102 9465 3057 9372 3054 9374
3052 9371 3044 9370 3039 9376 3032 9375
3001 9407 3029 9466 3049 9473
TIME...MOT...LOC 1120Z 218DEG 34KT 3038 9468 3010 9410
LandreneauSpecial weather statement, May 3, 5:30 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
630 AM CDT WED MAY 3 2017
LAZ041-042-073-074-031245-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-East Cameron LA-
630 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...SOUTHERN
JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 745 AM
CDT...
At 630 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to 7 miles southwest of Grand
Chenier. Movement was north at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Jennings, Cameron, Westlake, Welsh, Iowa, Lake
Arthur, Grand Lake, Hayes, Moss Bluff, Lacassine National Wildlife
Refuge, Lake Charles Regional Airport, Grand Chenier, Hacketts
Corner, Lebleu Settlement, Holly Beach, Lowry, Sweet Lake and
Carlyss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9299 2977 9319 2978 9328 2976 9334
2979 9332 2980 9334 2976 9335 2977 9351
3038 9345 3022 9262 3007 9267 3004 9272
3004 9268 2964 9279
TIME...MOT...LOC 1130Z 186DEG 31KT 2981 9343 2967 9302
LandreneauLocal storm report, May 3, 6:01 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HAIL WARREN 30.61N 94.41W
05/03/2017 E1.75 INCH TYLER TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL IN WARREN.
&&
TWHLocal storm report, May 3, 6:10 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
710 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HAIL ENE WILDWOOD 30.52N 94.44W
05/03/2017 E1.00 INCH HARDIN TX PUBLIC
SOCIAL MEDIA PICTURE OF APPROXIMATELY QUARTER SIZED HAIL.
&&
STWLocal storm report, May 3, 6:15 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
715 AM CDT WED MAY 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL WARREN 30.61N 94.41W
05/03/2017 E1.75 INCH TYLER TX PUBLIC
MULTIPLE PICUTRES OF LARGE HAIL POSTED TO NEWS CHANNEL
SOCIAL MEDIA PAGE
&&
STWEvent by event
17 hail, 12 thunderstorm wind, 6 flash flood. Local standard time, as filed.
Thunderstorm Wind, Cameron
- When
- May 3, 6:23 AM CST
- Where
- Cameron County, 1.57 mi W of Johnson Bayou
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 29.770, -93.706
The Cameron Parish sheriffs department relayed a report of a flipped RV with a shed damaged near by.
Hail, Allen
- When
- May 3, 7:08 AM CST
- Where
- Allen County, 0.69 mi N of Kinder
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.490, -92.850
The public reported quarter size hail in Kinder.
Hail, Allen
- When
- May 3, 7:10 AM CST
- Where
- Allen County, 0.69 mi N of Kinder
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.490, -92.850
A spotter reported golf ball size hail in Kinder for 5 to 8 minutes.
Thunderstorm Wind, Allen
- When
- May 3, 7:10 AM CST
- Where
- Allen County, 0.69 mi N of Kinder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.490, -92.850
Hail, Allen
- When
- May 3, 7:41 AM CST
- Where
- Allen County, 0.59 mi E of Oakdale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.820, -92.660
Hail, Allen
- When
- May 3, 7:44 AM CST
- Where
- Allen County, 0.59 mi E of Oakdale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.820, -92.660
A picture on social media indicated golf ball size hail in Oakdale.
Hail, Vermilion
- When
- May 3, 7:49 AM CST to 7:51 AM CST
- Where
- Vermilion County, Pecan Is
- Measured
- 2.75 in hail
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 29.650, -92.450
Pictures posted to social media and reports from law enforcement and emergency management indicated wind driven golf ball to baseball size hail stripping trees and damaging homes. Several homes had roof damage, siding missing, and broken windows in Pecan Island. Car windshields also were reported to be smashed.
Thunderstorm Wind, Vermilion
- When
- May 3, 7:50 AM CST
- Where
- Vermilion County, Pecan Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -92.450
The Vermilion Parish emergency manager relayed a report of damage to siding on at least one structure. Windows were also broken.
Hail, Rapides
- When
- May 3, 7:56 AM CST
- Where
- Rapides County, Glenmora
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.970, -92.580
A picture of golf ball sized hail was received from Glenmora.
Hail, Rapides
- When
- May 3, 8:05 AM CST
- Where
- Rapides County, 3.55 mi E of Forest Hill
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 31.050, -92.490
Multiple pictures on social media indicated hail to tennis ball size near Forest Hill.
Hail, Rapides
- When
- May 3, 8:05 AM CST
- Where
- Rapides County, 1.78 mi E of Forest Hill
- Measured
- 2 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.050, -92.520
Multiple pictures of hail to 2 inches in diameter was reported from near Forest Hill. A picture of a broken wind shield was also sent in with the hail report.
Hail, Rapides
- When
- May 3, 8:56 AM CST
- Where
- Rapides County, Glenmora
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 30.970, -92.580
Hail, Calcasieu
- When
- May 3, 9:21 AM CST
- Where
- Calcasieu County, 1.38 mi S of Lake Charles
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.210, -93.200
Law enforcement reported hail of quarter size near Sam's Club near Interstate 210.
Hail, Vermilion
- When
- May 3, 9:30 AM CST
- Where
- Vermilion County, 0.6 mi W of Intracoastal City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.780, -92.160
Hail, Calcasieu
- When
- May 3, 9:35 AM CST
- Where
- Calcasieu County, 1.38 mi S of Lake Charles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.210, -93.200
Quarter size hail was reported on 19th Street in Lake Charles.
Flash Flood, Calcasieu
- When
- May 3, 9:35 AM CST to 4:00 PM CST
- Where
- Calcasieu County, 1.9 mi E of Vinton to 4.81 mi NE of Hayes
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 30.184, -93.549
Heavy rain caused street flooding across a large portion of Calcasieu Parish with many reported impassable. As many as 50 cars reported flooded in Lake Charles and several homes flooded in Sulphur. A couple of homes were also reported to be flooded in Moss Bluff. A stream gauge in Edgerly as indicated water was several feet over a near by road at the height of the event. The max rainfall reported in Calcasieu Parish was 13.18 inches with Sulphur not far behind at 10.43 inches and the Salt Water Barrier at 9.16 inches.
Thunderstorm Wind, Jefferson Davis
- When
- May 3, 9:50 AM CST
- Where
- Jefferson Davis County, 0.79 mi NW of Lacassine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.238, -92.929
Tin roof blown off a carport along Highway 101 near Lacassine.
Thunderstorm Wind, Acadia
- When
- May 3, 10:00 AM CST
- Where
- Acadia County, 0.91 mi SW of Lyons Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 30.090, -92.380
A few roofs partially blown off of homes in Lyons Point.
Hail, St. Mary
- When
- May 3, 10:05 AM CST
- Where
- St. Mary County, 0.91 mi SW of Baldwin
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 29.820, -91.540
A spotter reported golf ball size hail which cracked the windshield of a truck.
Flash Flood, Lafayette
- When
- May 3, 10:09 AM CST to 5:30 PM CST
- Where
- Lafayette County, 2.26 mi E of Duson to 2.43 mi SSE of Youngsville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.233, -92.142
Heavy rain flooded many streets around Lafayette Parish. Some cars became flooded as water reached depths that was to the headlights. An elementary school also flooded in Scott. Rainfall totals ranged from 4 to 6 inches with Acadiana Regional Airport reporting 5.09 inches and 6.11 inches falling on Surrey Street at the Vermilion River.
Hail, Vermilion
- When
- May 3, 11:10 AM CST
- Where
- Vermilion County, 0.91 mi SE of Maurice
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.110, -92.120
Hail, St. Mary
- When
- May 3, 11:20 AM CST
- Where
- St. Mary County, 0.6 mi E of Sterling Jct
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 29.800, -91.510
Hail, St. Mary
- When
- May 3, 11:24 AM CST
- Where
- St. Mary County, 0.69 mi S of Franklin
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.790, -91.500
Thunderstorm Wind, St. Mary
- When
- May 3, 11:53 AM CST
- Where
- St. Mary County, 0.6 mi E of Sterling Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.800, -91.510
A small metal shed was blown across Verdun Lane in Franklin.
Flash Flood, Iberia
- When
- May 3, 1:11 PM CST to 9:00 PM CST
- Where
- Iberia County, 1.78 mi NNE of Olivier to 0.18 mi NNW of Burke
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.005, -91.743
Numerous roads were flooded during the event with some closed including portions of Highway 83.
Flash Flood, Jefferson Davis
- When
- May 3, 1:45 PM CST to 4:00 PM CST
- Where
- Jefferson Davis County, 41.13 mi W of Woodlawn to 16.29 mi WSW of Woodlawn
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.253, -93.638
Heavy rain flooded many streets in Jefferson Davis Parish with some becoming impassable. Welsh reported 9.12 inches of rain during the event.
Thunderstorm Wind, Acadia
- When
- May 3, 5:05 PM CST
- Where
- Acadia County, 1.92 mi ENE of Richard
- Measured
- 100 kt (115 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 30.430, -92.290
Pictures on social media indicated a metal truss high voltage transmission line blown down near Noah Daigle Road.
Thunderstorm Wind, Acadia
- When
- May 3, 5:15 PM CST
- Where
- Acadia County, 0.6 mi E of Church Pt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 30.400, -92.210
A home anemometer recorded a gust of 56 knots.
Flash Flood, Evangeline
- When
- May 3, 5:36 PM CST to 6:36 PM CST
- Where
- Evangeline County, 4.75 mi W of Reddell to 0.72 mi SW of Reddell
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.670, -92.510
Highway 13 in Reddell was closed from flooding.
Thunderstorm Wind, St. Landry
- When
- May 3, 5:41 PM CST
- Where
- St. Landry County, 0.91 mi NE of Opelousas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 30.540, -92.070
The 911 call center received a report of a tree blown down onto an unoccupied trailer along Harper Street in Opelousas.
Thunderstorm Wind, St. Landry
- When
- May 3, 6:05 PM CST
- Where
- St. Landry County, 3.4 mi W of Arnaudville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 30.407, -91.987
A large tree was downed at the Intersection of Highway 92 and Jules LaGrange Road.
Hail, St. Mary
- When
- May 3, 6:15 PM CST
- Where
- St. Mary County, 0.69 mi N of La Gorda
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.690, -91.270
Flash Flood, Vernon
- When
- May 3, 6:30 PM CST to 7:30 PM CST
- Where
- Vernon County, 1.91 mi WNW of Hawthorne to 6.42 mi SW of Slagle
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.195, -93.307
Significant street flooding was reported around Leesville. Some streets were too deep to pass.
Thunderstorm Wind, Beauregard
- When
- May 3, 6:36 PM CST
- Where
- Beauregard County, 2.39 mi NNW of Dry Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.700, -93.070
The public reported a tree down.
Thunderstorm Wind, Avoyelles
- When
- May 3, 7:06 PM CST
- Where
- Avoyelles County, 1.37 mi ENE of Cottonport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.990, -92.050
Multiple trees were reported down in Cottonport, Plaucheville, and Dupont. Some trees fell on houses and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 3 to 4, 20171 death · $10,000 · 23 events
- Tornadoes and Flash Flooding in Texas, May 3, 2017$651,000 · EF1 · 49 events
- Strong Wind in Mississippi, May 3 to 4, 2017$81,000 · 8 events
- Hail in Texas, May 3, 2017$27,000 · 1.75 in hail · 30 events
- Hail and Damaging Winds in Louisiana, May 3, 2017$50,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Arkansas, May 3, 2017$30,000 · 1 in hail · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 3 to 4, 201725 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 3, 201713 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 3, 201710 events
- Flash Flood and Hail in Texas, May 3, 2017$11,000 · 1.75 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 3 to 4, 20179 events
- Flash Flood and Hail in Oklahoma, May 3, 20171 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700433, 700412, 700419, 700434, 700420, 700421, 700422, 700435, 700961, 700423, 700962, 700424, 700425, 700426, 700427, 700888, 700436, 700437, 700428, 700926, 700429, 700430, 700431, 700438, 700955, 700903, 700446, 700441, 700960, 700442, 700443, 700432, 700959, 700444, 700445.